AnonymousDecember 5, 2006 at 10:10 am
I am on 2000 mg of CellCept per day. I take 1000 mg twice daily on empty stomachs as prescribed.
Although I have been okay the last couple days, I have been quite nauseated.
I’m wondering if anybody else is on CellCept and how you combat being nauseated. I’ve been thinking about taking 500 mg four times a day. Also, I’ve thought of experimenting by eating a little bit with the pills.
If anybody has been successful, please pass on your wisdom.
AnonymousDecember 5, 2006 at 10:42 pm
I’m curious to see how this med works… they have mentioned prescribing this for me….
How does this work as a treatment? Is it an immune system suppresent? An inflamitory? I’ve heard that they use it in conjunction with Chemotherapy…
And as Peteacher1 asked… what are the side effects?
Thanks in advance
December 6, 2006 at 6:34 am
I also take two doses of a 1000 mg of cellcept a day and had a problem with the nausea, the doctor can give you something for that. I was told to take it on an empty stomach, I believe it’s one of those have to kind of things.
Cellcept is usually given as an anti-rejection drug for people who have had a kidney transplant, so basicly slows the immune system down. After trying alot of different combination of drugs I take the cellcept with either smaller treatments of the IVIg, or solumedrol in an iv form. The cellcept has made a bigger difference in slower the CIDP down in me. After a time the nausea has gotten less.
AnonymousDecember 6, 2006 at 7:54 am
Hi Dennis, danlwil and herself – I have been on CellCept for a while and seem to be past the point that it gives me nausea – it just seemed to lessen and then go away – I had anti-nausea med from the doc – got to where it wasn’t necessary – found out by forgetting it a few times. CellCept’s name gives a clue to its mechanism – it “takes” (kills) the cell – thus CellCept. One thing I have had problems with – low white cell counts in monitoring lab work – DocDavid explains that CellCept supresses formation of bone marrow and the early indicator of that is low white cell count.
i think taking the med four times a day wouldn’t be a great idea – the instructions from my neuro were to take it “one hour before eating, or two hours after” – it may be difficult keeping track trying to do 4 X/ day. Also, taking it with food can cause a 40% less effective absorbtion rate according to product info. Hope this helps, Bonney
AnonymousDecember 6, 2006 at 12:22 pm
Thanks for the responses.
Dan, hopefully, I will be able to decrease my IVIG infusions with the use of CellCept. I don’t do Chemo. I’ve been every three weeks between infusions. Earlier this spring, I went to every 4 weeks and found it was too far apart.
Bonnie and Herself, do you check your bloodwork weekly? My doctor wants me to, and I am getting rapidly tired of that! However, I will do it. Just seems a bit of overkill to me. My WBC has gone down, but still am in the lower end of the normal range.
December 7, 2006 at 7:02 am
The blood work is very important, have to make sure everything is functioning all right. On me it’s checking my kidneys, Tcells and liver. I hate needles with a passion but you gotta do what you gotta do.
My doctor said that there’s a chance that the cellcept might be enough to keep the symptoms as bay, that sometimes it might take awhile. Otherwise we may have to continue with a combination of drugs. Is any one making do with just the cellcept?
You must be logged in to reply to this topic.